Paracetamol overdose can be fatal

101 56
Paracetamol is one of the most common analgesics prescribed by doctors to get relieve from pain and fever. But its overdose can lead in liver damage which may be serious. It is advised to take the paracetamol dosage in the particular amount as suggested by doctor in order to avoid any harm. To treat Paracetamol overdose, Intravenous acetylcysteine is the suitable remedy. If given within 8 hours of the overdose, it is most effective in stopping liver damage. If once this time limit falls, then it would be very difficult to successfully prevent fatal hepatotoxicity (a condition critical to liver) which can result acute liver failure.

Pharmaceutical companies buy the Paracetamol bulk drug to make paracetamol tablets and other medicines containing paracetamol. Due to the wide over-the-counter accessibility of paracetamol, it many times used for suicide attempts. In Uk, it is most commonly used for self harm and each year death rate is also increasing due to the poisoning of paracetamol. When paracetamol is taken orally, it gets absorbed in small intestine and stomach in one hour of its consumption, but if taken in liquid or quickly absorbed form (powder), this may take only 30 minutes to get absorb. To guide the health professionals particular weight-related (dosage) tables are available. Children who have consumed overdose of paracetamol are also treated with the same procedure as adults, but with a lesser amount of intravenous fluid, as fluid can surplus the risk. A complete treatment process includes three repeated doses, with no break among combinations.

The chemical analysis related with paracetamol may vary depending on the quantity and also accurate treatment procedure. In most of the cases, significant hepatic necrosis induces intensity hepatic failure by means of difficulties like hypoglycaemia, sepsis, hepatic encephalopathy, internal bleeding, renal disaster, cerebral oedema, various other malfunction, plus death within few months.

To avoid Paracetamol poisoning or any other side effect, before consuming it, carefully read the manufacturer's printed detail on the leaflet. The manufacturer's leaflet provides you exact information related to paracetamol and it also contains a complete list of the side-effects which you may get after taking it. Take Paracetamol exactly as you have been suggested by your doctors or pharmacist. To know the exact dosage, you can also read the label of the bottle.

It is an effective analgesic alone or in combination. It is also an antipyretic which is usually found as a 500 mg tablet, but it is often mixed with other chemical ingredients in numerous preparations.
Subscribe to our newsletter
Sign up here to get the latest news, updates and special offers delivered directly to your inbox.
You can unsubscribe at any time

Leave A Reply

Your email address will not be published.